MAUDE Adverse Event Report: VASCUTEK LTD GELSOFT PLUS; GELSOFT PLUS STRAIGHT

VASCUTEK LTD GELSOFT PLUS; GELSOFT PLUS STRAIGHT
Model Number GELSOFT PLUS STRAIGHT
Medical Device Problem Code Misconnection (1399)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/30/2024
Type of Reportable Event Death
Event or Problem Description
Event reported by email from cardiothoracic business manager on 02 may 24 gelsoft plus straight graft implanted in (b)(6) hospital was leaking through the graft , not at the ends.Graft was successfully implanted.Event intake form was received on 08 may 24 10mm graft was being used for cannulation and was not implanted however it has been disgarded and is no longer availabe to be returned.Patient pre-condition was entered as postop vsd - ventricular septal defect.Poor left ventricular and right ventricular failure preparation for ecmo ,the patient has since passed away, clinician stated " the conduit issue is not a cause of death".As per event intake form this was not related to a device failure/ deficiency.This report is being submitted to provide initial - final event information for manufacturing report #0612515-2024-00032 complaint (b)(4).
 
Additional Manufacturer Narrative
Manufacturer narrative: clinical code: 1888 - haemorrhage/ bleeding - blood leaking through the length of the graft.Impact code: 1802 - death- patient precondition reported as postop vsd - ventricular septal defect.Poor left ventricular and right ventricular failure, preparation for extracorporeal membrane oxygenation (ecmo), the patient passed away , however clinician has stated this was not due to the graft leakage.Device problem code : 1399 - problem associated with the connection of the device being improper or not in accordance with device specification, requirements or intended uses.- gelsoft plus graft being used for cannulation ( knitted grafts are not suitable for this purpose).Component code: 4755 - part/component/sub-assembly term not applicable.Type of investigation: 4110 - trend analysis: a 5-year review of similar complaints gelsoft sales ( all variants) jan 20 - mar 24 v gelsoft leakage events jan 20 - may 24 gave an occurrence rate of (b)(4).4111 - communication interview: additional information.3331 - analysis of production records: full batch review performed from base fabric to finished product which showed no issues with the device during manufacture.4114 - device not returned: device was discarded.Investigation findings: 213- no device problem found - full batch review performed from raw material to finished product which showed no issues with the device during manufacture.Investigation conclusion: 19- cause traced to user- clinician stated the graft was soaked for a couple of minutes, ifu 301-178 multi product eu_row new gelatin ifu states prosthesis must be immersed in a sterile saline solution for 5 minutes.Failure to rinse for 5 minutes could lead to the graft being more susceptible to leakage when implanted.Vascutek do not recommend that the device is soaked for longer than 5 minutes as the onset of gelatin hydrolysis may start to occur which may have an impact on clinical performance.61- unintended use error caused or contributed to event - as the knitted graft (gelsoft plus) was used for cannulation purposes, there is expectation that there will be leakage the gelsoft plus is a knitted graft, with more open textile structure that can lead to leakage, hence this type of devices are not recommended for cannulation.24- cause traced to intentional off-label, unapproved, or contraindicated use - no issues were found with the manufacture of the device and cause has been deemed the to be user error.Ifu not followed.
 
Event or Problem Description
Event reported by email from cardiothoracic business manager on 02 may 24 gelsoft plus straight graft implanted in (b)(6) hospital was leaking through the graft , not at the ends.Graft was successfully implanted.Event intake form was received on 08 may 24 10mm graft was being used for cannulation and was not implanted however it has been discarded and is no longer available to be returned.Patient pre-condition was entered as postop vsd - ventricular septal defect.Poor left ventricular and right ventricular failure preparation for ecmo ,the patient has since passed away, clinician stated " the conduit issue is not a cause of death".As per event intake form this was not related to a device failure/ deficiency.This report is being submitted as follow up #1 for manufacturing report #9612515-2024-00032 to provide fda response information in regards to section h1.
 
Additional Manufacturer Narrative
Manufacturer narrative: clinical code: 1888 - haemorrhage/ bleeding - blood leaking through the length of the graft.Impact code: 1802 - death- patient precondition reported as postop vsd - ventricular septal defect.Poor left ventricular and right ventricular failure, preparation for extracorporeal membrane oxygenation (ecmo), the patient passed away , however clinician has stated this was not due to the graft leakage.Device problem code : 1399 - problem associated with the connection of the device being improper or not in accordance with device specification, requirements or intended uses.- gelsoft plus graft being used for cannulation ( knitted grafts are not suitable for this purpose).Component code: 4755 - part/component/sub-assembly term not applicable.Type of investigation: 4110 - trend analysis: a 5-year review of similar complaints gelsoft sales ( all variants) jan 20 - mar 24 v gelsoft leakage events jan 20 - may 24 gave an occurrence rate of 0.026%.4111 - communication interview: additional information.3331 - analysis of production records: full batch review performed from base fabric to finished product which showed no issues with the device during manufacture.4114 - device not returned: device was discarded.Investigation findings: 213- no device problem found - full batch review performed from raw material to finished product which showed no issues with the device during manufacture.Investigation conclusion: 19- cause traced to user- clinician stated the graft was soaked for a couple of minutes, ifu 301-178 multi product eu_row.New gelatin ifu states prosthesis must be immersed in a sterile saline solution for 5 minutes.Failure to rinse for 5 minutes could lead to the graft being more susceptible to leakage when implanted.Vascutek do not recommend that the device is soaked for longer than 5 minutes as the onset of gelatin hydrolysis may start to occur which may have an impact on clinical performance.61- unintended use error caused or contributed to event - as the knitted graft (gelsoft plus) was used for cannulation purposes, there is expectation that there will be leakage the gelsoft plus is a knitted graft, with more open textile structure that can lead to leakage, hence this type of devices are not recommended for cannulation.24- cause traced to intentional off-label, unapproved, or contraindicated use - no issues were found with the manufacture of u.S.Department of health and human services, food and drug administration, medwatch, fda esubmitter generated form 3500a for use by user-facilities, importers, distributors and manufacturers for mandatory reporting, mfr report #: 9612515-2024-00032.The device and cause has been deemed the to be user error.Ifu not followed.Updated section h1 summary section in response to fda request.
 
Event or Problem Description
Event reported by email from cardiothoracic business manager on (b)(6) 2024 gelsoft plus straight graft implanted in (b)(6) hospital was leaking through the graft, not at the ends.Graft was successfully implanted.Event intake form was received on (b)(6) 2024 10mm graft was being used for cannulation and was not implanted however it has been discarded and is no longer available to be returned.Patient pre-condition was entered as postop vsd - ventricular septal defect.Poor left ventricular and right ventricular failure preparation for ecmo, the patient has since passed away, clinician stated " the conduit issue is not a cause of death".As per event intake form this was not related to a device failure/ deficiency.This report is being submitted as follow up #2 - see narrative in section h11.
 
Additional Manufacturer Narrative
This supplemental mdr is being submitted as a part of a retrospective review and remediation effort based on human error occurred in submission of mdrs as vmsr (voluntary malfunction summary reporting) instead of individual reporting requirement to the fda.On 12th july 2024 vascutek were contacted by the fda and informed that the h1 section had been incorrectly filled in initial mdr submissions.The firm opened a non-conformance - ncr10893 to mitigate quality system management to address issue, employee training, and implement corrective actions.Ncr10893 was opened on 29th august 2024 and closed on 27th september 2024.There is no change to the device performance or risk profile.Manufacturer narrative: clinical code: 1888 - haemorrhage/ bleeding - blood leaking through the length of the graft.Impact code: 1802 - death- patient precondition reported as postop vsd - ventricular septal defect.Poor left ventricular and right ventricular failure, preparation for extracorporeal membrane oxygenation (ecmo), the patient passed away, however clinician has stated this was not due to the graft leakage.Device problem code: 1399 - problem associated with the connection of the device being improper or not in accordance with device specification, requirements or intended uses.- gelsoft plus graft being used for cannulation (knitted grafts are not suitable for this purpose).Component code: 4755 - part/component/sub-assembly term not applicable.Type of investigation: 4110 - trend analysis: a 5-year review of similar complaints gelsoft sales (all variants) jan 20 - mar 24 v gelsoft leakage events jan 20 - may 24 gave an occurrence rate of (b)(4).4111 - communication interview: additional information.3331 - analysis of production records: full batch review performed from base fabric to finished product which showed no issues with the device during manufacture.4114 - device not returned: device was discarded.Investigation findings: 213- no device problem found - full batch review performed from raw material to finished product which showed no issues with the device during manufacture.Investigation conclusion: 19- cause traced to user- clinician stated the graft was soaked for a couple of minutes, ifu 301-178 multi product eu_row new gelatin ifu states prosthesis must be immersed in a sterile saline solution for 5 minutes.Failure to rinse for 5 minutes could lead to the graft being more susceptible to leakage when implanted.Vascutek do not recommend that the device is soaked for longer than 5 minutes as the onset of gelatin hydrolysis may start to occur which may have an impact on clinical performance.61- unintended use error caused or contributed to event - as the knitted graft (gelsoft plus) was used for cannulation purposes, there is expectation that there will be leakage the gelsoft plus is a knitted graft, with more open textile structure that can lead to leakage, hence this type of devices are not recommended for cannulation.24- cause traced to intentional off-label, unapproved, or contraindicated use - no issues were found with the manufacture of the device and cause has been deemed the to be user error.Ifu not followed.

Brand Name
GELSOFT PLUS
Common Device Name
GELSOFT PLUS STRAIGHT
Manufacturer (Section D)
VASCUTEK LTD
newmains avenue
inchinnan business park
glasgow, renfrewshire PA49R R
UK  PA49RR
Manufacturer (Section G)
VASCUTEK LTD
newmains avenue
inchinnan business park
renfrewshire, glasgow PA49R R
UK   PA49RR
Manufacturer Contact
laura allan
newmains avenue
inchinnan business park
renfrewshire, glasgow PA49R-R
UK   PA49RR
MDR Report Key19414780
Report Number9612515-2024-00032
Device Sequence Number16947433
Product Code DSY
UDI-Device Identifier05037881115238
UDI-Public05037881115238
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K955230
Number of Events Summarized1
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberGELSOFT PLUS STRAIGHT
Device Catalogue Number633010P-G
Device Lot Number25508938
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2024
Supplement Date Received by Manufacturer05/02/2024
05/02/2024
Initial Report FDA Received Date05/29/2024
Supplement Report FDA Received Date09/19/2024
10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient SexMale